MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE
Catalog Number RS22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # pc-001458194 additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? - if possible, please provide the lot number: please refer to the event description, the issue was occurred pre-op, no patient injury reported.The lot information requested is unknown.H3 evaluation: a failed suture needle, labeled as, was submitted to assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.The needle breakage was observed.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2023 and tape was used.The needle was found broken when it was opened to prepare for the surgery.Changed another one to complete the surgery.The lot is unavailable.There is no report on patient's injury.No additional information could be provided.Upon receipt and analysis, in was observed a needle was broken.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
INSTRUMENT, SURGICAL, DISPOSABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18357013
Report Number2210968-2023-09919
Device Sequence Number12410819
Product Code KDC
UDI-Device Identifier10705031049802
UDI-Public10705031049802
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown